MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM -3 NK; HIP ARTHROPLASTY

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM -3 NK; HIP ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes No Device Output (1435); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.Concomitant medical products: medical product: g7 pps ltd acet shell 52e, catalog #: 010000663, lot #: 6578868.Medical product: g7 neutral e1 liner 36mm e, catalog #: 010000857, lot #: 6592218.Medical product: echo por fmrl nc 8x120mm, catalog #: 192008, lot #: 083280.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a study patient had a left total hip arthroplasty on (b)(6) 2020.Subsequently, she complained of severe pain with activity and was diagnosed with left hip iliopsoas/flexor tendonitis, trochanteric bursitis, and abductor tendonitis.No revision has been scheduled.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.As the product has not been received, the investigation was limited to the information provided.In addition, we have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaints database over the last 3 years has found 2 similar complaints for this item code 12-115120 for similar event.Trends were identified from complaint history review.2 complaints were reported with same lot number: 2986013.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.Risk assessment: the risk file documents the estimated residual risk associated with the reported event.The root cause of the severe pain and associated tendonitis/bursitis cannot be determined with the information provided.Therefore a line for a specific hazard could not be selected for assessment.However, pain or ache is documented as a harm as a potential outcome of a number of hazards.Pain or ache is considered as 3 harms - either minor, moderate or critical.The outcome of this complaint does not report any intervention, and so is in line with the lower severity of pain, or ache minor which is considered a severity of 2 (illness or injury that does not require prescribed medical or surgical intervention).If further information is provided regarding the root cause of the event then risk should be reassessed.
 
Event or Problem Description
It was reported that a study patient had a left total hip arthroplasty on (b)(6) 2020.Subsequently, she complained of severe pain with activity and was diagnosed with left hip iliopsoas / flexor tendonitis, trochanteric bursitis, and abductor tendonitis.No revision has been scheduled.
 
Additional Manufacturer Narrative
(b)(4).This final/follow-up report is being submitted to relay additional information.Additional information received: e1: location of surgery was (b)(6) hospital.An ae was reported for patient (b)(6).Six month follow-up 05 august 2020.One year follow-up03 february 2021 ¿ reporting pain(page no: 52) six month follow-up 05 august 2020 (updated crf pg.1-68).Eq-5d-5l¿moderate problems with self-care.Extreme pain or discomfort.Severe problems ambulating.(pg.28) health score ¿ 50.One year follow-up 03 february 2021.Eq-5d-5l ¿moderate problems with self-care.Extreme pain or discomfort.Severe problems ambulating.(pg.30) health score ¿ 15.Study completion per protocol 03 february 2021.Ae 03 february 2021 (pg.54) persistent lateral hip pain.Possibly related to procedure/device.Medical observation and standard physical therapy (multiple months).Outcome pending.Noted as related to surgical procedure.Noted as not normal or expected postop symptom/observation/complication (pg.60).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a study patient had a left total hip arthroplasty on (b)(6) 2020.Subsequently, she complained of severe pain with activity and was diagnosed with left hip iliopsoas/flexor tendonitis, trochanteric bursitis, and abductor tendonitis.Further information received indicating that the patient continues to present with pain, difficulty with self-care, and problems with ambulation at the six month and one year follow-ups.Physical therapy pre-scribed.Outcome pending.Patient completed study (b)(6) 2021.

Brand Name
CER BIOLOXD MOD HD 36MM -3 NK
Common Device Name
HIP ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10086453
Report Number3002806535-2020-00259
Device Sequence Number19449128
Product Code LZO
UDI-Device Identifier00887868248474
UDI-Public00887868248474
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K061312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-115120
Device Lot Number2986013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer08/24/2020
02/17/2021
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date08/28/2020
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient Weight70